Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Chronic alcoholic. Suffered from continuous vomiting and disoriented behaviour. What's wrong?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5464 Questions
Question
Sir,
My father was a chronic alcoholic... last month he was admitted to the hospital as he suffered from continuous vommitting and disoriented behavior... A CT scan was done followed by an MRI (P+C) the result of which is as follows:
Multiple conglomerated rim enhancing lesions in left frontal lobe with enhancement of adjacent meninges and show restricted diffusion on DW images. The possibility would be Tuberculomas.
His medicines started 1 week ago but recently, since the past 2-3 days he vomits and today he was sweating a lot... Can't make out actually what went wrong or if its just a side effect of the medicines... Please help me Sir..
Posted Sat, 3 Nov 2012 in Sleep Disorders
 
 
Answered by Dr. Sudhir Kumar 2 hours later
Hi,
Thank you for contacting Healthcare magic.

First of all, I want to reassure you that tuberculomas of the brain are fully treatable with medications, though they are required for a long time (18 months to be precise).

Regarding vomiting, anti-tb medicines are known to cause that.

In addition, the antI-tb medications may cause liver involvement at times as a side effect. So, you may do a blood test for that- liver function tests (LFT)-to exclude that.

I hope it helps. Please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD (Medicine) DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, Hyderabad
Above answer was peer-reviewed by
 
Follow-up: Chronic alcoholic. Suffered from continuous vomiting and disoriented behaviour. What's wrong? 28 minutes later
How strong may be the side effects of the medicines? Is it too serious? How long will it possibly take the patient to adapt himself to the medicines? In case the medicines do not work, is there another cure?
 
 
Answered by Dr. Sudhir Kumar 8 minutes later
Hi,
Thank you for getting back.
Patients adapt to TB medicines quite well.
In case, your father does not tolerate the current medications, he can be put on other TB medications.
If liver function tests are normal, there is no need to worry.
For control of vomiting, you may use medicines such as domperidone or ondansetron.
Please discuss these issues with your treating physician. It can easily be sorted out.
I hope it helps.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Follow-up: Chronic alcoholic. Suffered from continuous vomiting and disoriented behaviour. What's wrong? 8 minutes later
Thanks a lot Sir. Probably a liver function test will be done tomorrow. Actually he's admitted to railway hospital here, and doctors here are quite reluctant to discuss the issues with the patient's family.. They simply prescribe medicines.. I was worried about my father's condition , so thought of taking the help of this site.. Am happy with the response. Thank you once again..

Regards,
XXXXXXX
 
 
Answered by Dr. Sudhir Kumar 55 minutes later
Take care and do get back if you require any additional help/information.
Best wishes,
Dr Sudhir Kumar MD DM
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor